| Model Number |
04.111.641 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
10/26/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown surgical procedure, an iatrogenic fracture of the radius occurred when inserting the most proximal screw into a 2.4mm titanium variable angle (va) locking compression plate (lcp) volar distal radius plate.The plate did not break and a new longer plate was used to finish the procedure.The procedure was successfully completed with 30 minutes surgical delay.Patient outcome was satisfactory.Concomitant device: proximal screw (part unknown, lot unknown, quantity 1).This report is for one (1) 2.4mm titanium va lcp volar distal radius plate.This is report 1 of 2 for (b)(4).
Event or Problem Description
On (b)(6) 2018: updated event description: it was reported that on (b)(6) 2018, during open reduction and internal fixation procedure distal radius an iatrogenic fracture of the radius occurred when inserting the most proximal screw in a 2.4mm titanium variable angle (va) locking compression plate (lcp).The ti va-lcp did not break and a new longer plate was used to finish the procedure.The procedure was successfully completed with 30 minutes surgical delay.Patient outcome was satisfactory.
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Updated event description device was used for treatment, not diagnosis.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 04.111.641, lot: 9828759, manufacturing site: mezzovico, release to warehouse date: 26.Feb.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate 18955 was reviewed and the used material was according to iso-5832-2 specification for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the returned device shows no visual anomalies.There was some minor surface wear from attempted insertion, which is expected.There is no reported problem with the returned device, and the returned condition is consistent with this reported state of the plate not being broken.As there is no reported or observed malfunction further investigation will not be conducted.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.